Kansas, 2001Tornado and Hail in Kansas, September 7, 2001
September 7, 2001 · NWS ICT · 88 events in 22 counties and zones
45 hail, 42 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $790,000
- Crop damage
- None recorded
- Events
- 88
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 7, 2:27 PM CST, 29 minutes earlier.
Area forecast discussion, Sep 7, 2:27 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT FRI SEP 7 2001
IMPENDING SEVERE WEATHER OF IMMEDIATE CONCERN...WITH LINGERING
PRECIP AND TEMPERATURES BEYOND. QUITE VIGOROUS AND POTENT UPPER
SYSTEM CURRENTLY WORKING THROUGH THE AREA WITH SFC FRONT AT THE
WESTERN EDGE OF THE CWA. LATEST MESO-ANALYS SHOWING ATMOS RATHER
UNSTABLE...AND WILL REMAIN SO. EXPECT CONVECTION TO CONTINUE TO
DEVELOP AND TREK EWD INTO THE OVERNIGHT HOURS AS INITIAL WAVE
ROTATES THROUGH. NGM IS MUCH WEAKER ON THIS INITIAL WAVE...WITH
AVN/ETA MUCH MORE PRONOUNCED AND THIS SOLN IS PREFERRED.
SFC FRONT FORECAST TO PUSH THROUGH DURING THE OVERNIGHT HOURS...WITH
THE FOCUS FOR CONVECTION ACRS S CENTRAL AND SERN ZONES. WILL RETAIN
HIGHER POPS IN THESE AREAS. WILL ALSO RETAIN SVR MENTION AT LEAST
THROUGH EVENING HOURS.
SOME QUESTION ON PRECIPITATION CHANCES FOR SATURDAY. INITIAL SYSTEM
TO MOVE NEWD AND WEAKEN IN ADVANCE OF SECONDARY SYSTEM TO THE NW.
MAY HAVE REPRIEVE FROM WIDESPREAD PRECIP WITH SOME DRIER AIR MOVING
IN. WILL CONTINUE SOME LINGERING SHRA/TSRA...WHICH SHOULD END
EARLY IN THE DAY. GUIDANCE NUMBERS QUITE DISPARATE FOR MAX TEMPS ON
SATURDAY. MAY SEE SOME SUN DURING THE DAY...WHICH SHOULD HELP TEMPS
TO REBOUND. FOR NOW WILL SPLIT THE DIFFERENCE BETWEEN FWC/MAV
NUMBERS.
BY SATURDAY NIGHT...SECONDARY SYSTEM TO APPROACH IN RATHER ACTIVE NW
FLOW...AND BRING ANOTHER CHANCE FOR PRECIPITATION. MODELS SHOW
BROAD AREA OF LIFT AHEAD OF THE SYSTEM...WITH REINFORCING SHOT OF
COLDER AIR ACCOMPANYING IT. H85 TEMPS DROP INTO SINGLE DIGITS BY 48
HRS AND EXPECT SUNDAY TO BE THE COOLER DAY IN THE WEEKEND. WILL
ADJUST TEMPS ACCORDINGLY.
IN THE EXTENDED...SECOND SYSTEM TO EXIT THE REGION WITH SOME
LINGERING PRECIP INTO MONDAY. WEAK RIDGING EXPECTED TO TAKE PLACE
INTO MIDWEEK...IN THE WAKE OF DEPARTING TROF. THIS PERIOD SHOULD
REMAIN DRY WITH MODERATING TEMPS. BY THE END OF THE WEEK...MEDIUM
RANGE MODELS DEPICT TROF APPROACHING WEST COAST WITH UPPER FLOW
BECOMING MORE ZONAL. MRF DRAGS S/WV ACROSS NORTHERN CONUS AND WILL
NOT INTRODUCE ANY PRECIP ATTM.
FCSTID = 16
ICT 59 78 55 71 / 80 30 40 40
HUT 58 76 51 70 / 80 30 40 40
EWK 58 75 53 69 / 80 30 40 40
EQA 59 76 54 70 / 80 30 40 40
WLD 61 78 55 71 / 80 30 40 40
RSL 53 69 50 65 / 70 20 40 40
GBD 55 70 51 66 / 70 20 40 40
SLN 58 72 52 67 / 70 20 40 40
MPR 57 73 52 67 / 70 20 40 40
CFV 65 81 58 74 / 80 40 50 50
CNU 64 80 58 73 / 80 40 50 50
K88 63 79 57 72 / 80 40 50 50
.ICT...NONE.
In the hours before
Special weather statement, Sep 7, 11:30 AM CST, 3 hours 26 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-080500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1230 PM CDT FRI SEP 7 2001
THE FOLLOWING IS A HAZARDOUS WEATHER OUTLOOK FOR PORTIONS OF
OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS.
THE SYNOPSIS:
A POTENT STORM SYSTEM WILL PUSH EAST ACROSS KANSAS THIS AFTERNOON
AND THIS EVENING. AHEAD OF THIS SYSTEM...A VERY MOIST AND UNSTABLE
AIRMASS RESIDES.
AS OF NOON...A COLD FRONT HAD PUSHED INTO CENTRAL AND SOUTHWEST
KANSAS...AND WAS POSITIONED FROM JUST NORTH OF SALINA TO GREAT
BEND...TO DODGE CITY. THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY
SOUTHEAST...REACHING A LINE FROM HARPER TO WICHITA...TO MARION BY
7 PM...AND THEN WILL PUSH GRADUALLY ACROSS THE REMAINDER OF
SOUTHEAST KANSAS TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 2 PM AND 4
PM...ALONG AND NORTHWEST OF A LINE FROM KINGMAN TO NEWTON...TO
MARION. THE STORMS SHOULD QUICKLY EVOLVE INTO A SQUALL LINE BY 5
OR 6 PM...WITH THE LINE PROGRESSING ACROSS THE REMAINDER OF SOUTH
CENTRAL AND SOUTHEAST KANSAS THIS EVENING. THE GREATEST RISK AREA
FOR SEVERE WEATHER...APPEARS TO BE SOUTH CENTRAL KANSAS...WHERE
THE COMBINATION OF WIND SHEAR AND INSTABILITY WILL BE THE HIGHEST.
GOLFBALL OR LARGER HAIL...DAMAGING WINDS TO 60 MPH AND AN ISOLATED
TORNADO IS POSSIBLE THERE. IN ADDITION...LOCALLY HEAVY RAINFALL IS
EXPECTED.
ACROSS SOUTHEAST KANSAS...THE STORMS MAY PRODUCE HAIL UP TO
GOLFBALL SIZE...DAMAGING WINDS TO 60 MPH AND VERY HEAVY DOWNPOURS
EARLY THIS EVENING. THE SEVERE WEATHER THREAT SHOULD BEGIN TO
TRANSITION TO VERY HEAVY RAINFALL LATER THIS EVENING AND
OVERNIGHT...WITH RAIN AMOUNTS OVER 2 INCHES POSSIBLE.
SPOTTER ACTIVATION IS LIKELY ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS THIS AFTERNOON AND EVENING.
CARUSO
Special weather statement, Sep 7, 11:47 AM CST, 3 hours 9 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-080500-
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT FRI SEP 7 2001
THE FOLLOWING IS A HAZARDOUS WEATHER OUTLOOK FOR PORTIONS OF
OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS.
THE SYNOPSIS:
A POTENT STORM SYSTEM WILL PUSH EAST ACROSS KANSAS THIS AFTERNOON
AND EVENING. AHEAD OF THIS SYSTEM...A VERY MOIST AND UNSTABLE
AIRMASS RESIDES.
AS OF NOON...A COLD FRONT HAD PUSHED INTO CENTRAL AND SOUTHWEST
KANSAS...AND WAS POSITIONED FROM JUST NORTH OF SALINA TO GREAT
BEND...TO DODGE CITY. THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY
SOUTHEAST...REACHING A LINE FROM HARPER TO WICHITA...TO MARION BY
7 PM...AND THEN WILL PUSH GRADUALLY ACROSS THE REMAINDER OF
SOUTHEAST KANSAS TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 2 PM AND 4
PM...ALONG AND NORTHWEST OF A LINE FROM KINGMAN TO NEWTON...TO
MARION. THE STORMS SHOULD QUICKLY EVOLVE INTO A SQUALL LINE BY 5
OR 6 PM...WITH THE LINE PROGRESSING ACROSS THE REMAINDER OF SOUTH
CENTRAL AND SOUTHEAST KANSAS THIS EVENING. THE GREATEST RISK AREA
FOR NUMEROUS SEVERE THUNDERSTORMS APPEARS TO BE SOUTH CENTRAL
KANSAS...WHERE THE COMBINATION OF WIND SHEAR AND INSTABILITY WILL BE
THE HIGHEST. HAIL TO GOLFBALL SIZE OR LARGER AND DAMAGING WINDS OF
60 TO 80 MPH ARE POSSIBLE. AN ISOLATED TORNADO IS ALSO POSSIBLE
MAINLY THROUGH EARLY EVENING. LOCALLY VERY HEAVY RAINFALL CAN BE
EXPECTED...ESPECIALLY THIS EVENING.
ACROSS SOUTHEAST KANSAS...THE STORMS MAY PRODUCE HAIL UP TO
GOLFBALL SIZE...DAMAGING WINDS TO 60 MPH AND VERY HEAVY DOWNPOURS
EARLY THIS EVENING. THE SEVERE WEATHER THREAT SHOULD BEGIN TO
TRANSITION TO VERY HEAVY RAINFALL LATER THIS EVENING AND
OVERNIGHT...WITH RAIN AMOUNTS OVER 2 INCHES POSSIBLE.
SPOTTER ACTIVATION IS LIKELY ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS THIS AFTERNOON AND EVENING.
CARUSO
Special weather statement, Sep 7, 2:40 PM CST, 16 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-070940-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT FRI SEP 7 2001
THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR
SKYWARN SPOTTER NETWORK.
A SKYWARN OPERATOR IS MONITORING AREA NETWORKS.
THE PRIMARY SKYWARN FREQUENCY IS 444.0 MHZ.
EMERGENCY TRAFFIC WILL BE ON 146.82 MHZ.
NNNN
Event by event
45 hail, 42 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Sedgwick
- When
- September 7, 2:56 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.517, -96.917
Hail, Sedgwick
- When
- September 7, 3:00 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.517, -96.917
Occurred in NW Wichita at Tyler Rd/17th St. N intersection.
Hail, Sedgwick
- When
- September 7, 3:02 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 2 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.683, -96.900
Occurred in NW Wichita at 21st St. N/119th St. W intersection.
Hail, Sedgwick
- When
- September 7, 3:03 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.400, -97.650
Hail, Sedgwick
- When
- September 7, 3:03 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 2 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.567, -97.550
Occurred in NW Wichita at 119th St. W/Central Ave. intersection.
Hail, Sedgwick
- When
- September 7, 3:04 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.817, -96.817
Occurred in NW Wichita at 21st St. N/Maize Rd. intersection.
Hail, Sedgwick
- When
- September 7, 3:05 PM CST
- Where
- Sedgwick County, Maize
- Measured
- 2.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -97.333
Hail, Sedgwick
- When
- September 7, 3:08 PM CST
- Where
- Sedgwick County, 4 mi N of Wichita
- Measured
- 2.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -97.200
Occurred at 61st St. N/Ridge Rd. intersection.
Hail, Sedgwick
- When
- September 7, 3:10 PM CST
- Where
- Sedgwick County, Park City
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.067, -97.667
Hail, Sedgwick
- When
- September 7, 3:10 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.133, -97.750
Hail, Sedgwick
- When
- September 7, 3:10 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -97.200
Hail, Barton
- When
- September 7, 3:22 PM CST
- Where
- Barton County, 4 mi NW of Galatia
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.133, -97.750
Hail, Reno
- When
- September 7, 3:30 PM CST
- Where
- Reno County, Hutchinson
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.017, -97.117
Hail, Russell
- When
- September 7, 3:30 PM CST
- Where
- Russell County, 7 mi S of Russell
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.067, -97.050
Hail, Sumner
- When
- September 7, 3:31 PM CST
- Where
- Sumner County, 3 mi SE of Corbin
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.050, -97.083
Hail, Reno
- When
- September 7, 3:35 PM CST
- Where
- Reno County, Partridge
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.117, -97.150
Hail, Sumner
- When
- September 7, 3:37 PM CST
- Where
- Sumner County, Caldwell
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.250, -96.983
Hail, Russell
- When
- September 7, 3:38 PM CST
- Where
- Russell County, 9 mi S of Russell
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.283, -96.783
Hail, Russell
- When
- September 7, 3:43 PM CST
- Where
- Russell County, 7 mi SW of Russell
- Measured
- 2.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.033, -98.350
Hail, Reno
- When
- September 7, 3:45 PM CST
- Where
- Reno County, Hutchinson
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.250, -96.983
Hail, McPherson
- When
- September 7, 3:45 PM CST
- Where
- McPherson County, 5 mi S of Marquette
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.067, -97.133
Tornado, Saline
- When
- September 7, 3:48 PM CST to 3:55 PM CST
- Where
- Saline County, 4 mi W of Assaria
- Rating
- F1
- Path length
- 10 mi
- Path width
- 220 yd
- Property damage
- $250,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -97.517
The following were destroyed: One earthen home, one house on south side of town, numerous outbuildings, and the town's only water pump station. In addition, one barn, one garage, and one earthern home were damaged. Area newspapers contributed to this report.
Hail, Reno
- When
- September 7, 3:50 PM CST
- Where
- Reno County, Pretty Prairie
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.067, -97.050
Hail, Russell
- When
- September 7, 3:53 PM CST
- Where
- Russell County, Russell
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.050, -97.467
Thunderstorm Wind, Marion
- When
- September 7, 3:55 PM CST
- Where
- Marion County, Peabody
- Measured
- 52 kt (60 mph)
- Reported by
- UNKNOWN
- Coordinates
- 37.067, -97.133
Hail, Saline
- When
- September 7, 4:00 PM CST
- Where
- Saline County, Assaria
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.400, -97.650
Hail, Russell
- When
- September 7, 4:03 PM CST
- Where
- Russell County, Bunker Hill
- Measured
- 2.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.400, -97.650
Hail, Harvey
- When
- September 7, 4:10 PM CST
- Where
- Harvey County, 4 mi N of Burrton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -97.333
Hail, Reno
- When
- September 7, 4:11 PM CST
- Where
- Reno County, 1 mi E of Buhler
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -97.333
Thunderstorm Wind, Reno
- When
- September 7, 4:11 PM CST
- Where
- Reno County, 1 mi E of Buhler
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -97.333
Hail, Cowley
- When
- September 7, 4:12 PM CST
- Where
- Cowley County, 2 mi SW of Arkansas City
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.767, -96.300
Thunderstorm Wind, Sumner
- When
- September 7, 4:18 PM CST
- Where
- Sumner County, Geuda Spgs
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -97.333
Thunderstorm Wind, Cowley
- When
- September 7, 4:19 PM CST
- Where
- Cowley County, Winfield
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.433, -96.267
Hail, Cowley
- When
- September 7, 4:19 PM CST
- Where
- Cowley County, Winfield
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.017, -97.300
Thunderstorm Wind, Cowley
- When
- September 7, 4:20 PM CST
- Where
- Cowley County, Arkansas City
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.667, -96.067
Thunderstorm Wind, Cowley
- When
- September 7, 4:28 PM CST
- Where
- Cowley County, 5 mi W of Arkansas City
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.050, -97.450
Thunderstorm Wind, Cowley
- When
- September 7, 4:29 PM CST
- Where
- Cowley County, 5 mi W of Arkansas City
- Measured
- 70 kt (81 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.867, -96.817
Thunderstorm Wind, Cowley
- When
- September 7, 4:30 PM CST
- Where
- Cowley County, 5 mi SW of Arkansas City
- Measured
- 56 kt (64 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.100, -96.500
Thunderstorm Wind, Cowley
- When
- September 7, 4:34 PM CST
- Where
- Cowley County, Arkansas City
- Measured
- 53 kt (61 mph)
- Property damage
- $25,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.450, -95.917
KSN Weatherlab. Area newspapers also report that one house and a truck parked along side it sustained damage when a tree fell onto both.
Hail, Lincoln
- When
- September 7, 4:40 PM CST
- Where
- Lincoln County, 2 mi NE of Sylvan Grove
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.133, -96.183
Thunderstorm Wind, Cowley
- When
- September 7, 4:41 PM CST
- Where
- Cowley County, 3 mi SW of Burden
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.783, -95.917
Hail, Harvey
- When
- September 7, 4:43 PM CST
- Where
- Harvey County, Halstead
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.250, -95.950
Thunderstorm Wind, Harvey
- When
- September 7, 4:47 PM CST
- Where
- Harvey County, 6 mi W of Newton
- Measured
- 56 kt (64 mph)
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.233, -95.717
Hail, Sumner
- When
- September 7, 4:50 PM CST
- Where
- Sumner County, Conway Spgs
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.667, -95.483
Thunderstorm Wind, Sumner
- When
- September 7, 4:50 PM CST
- Where
- Sumner County, Conway Spgs
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -95.483
Thunderstorm Wind, Cowley
- When
- September 7, 4:50 PM CST
- Where
- Cowley County, 6 mi NE of Rock
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.733, -98.233
Hail, Cowley
- When
- September 7, 4:50 PM CST
- Where
- Cowley County, 6 mi NE of Rock
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.917, -95.383
Thunderstorm Wind, Butler
- When
- September 7, 4:52 PM CST
- Where
- Butler County, 5 mi E of Augusta
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.717, -95.500
Power lines obviously blown down as power outages reported in Augusta.
Thunderstorm Wind, Harvey
- When
- September 7, 4:53 PM CST
- Where
- Harvey County, 5 mi W of Newton
- Measured
- 56 kt (64 mph)
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.700, -97.333
Shed and widespread tree damage.
Hail, Sumner
- When
- September 7, 4:55 PM CST
- Where
- Sumner County, Conway Spgs
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.550, -95.383
Hail, Sedgwick
- When
- September 7, 4:58 PM CST
- Where
- Sedgwick County, Clonmel
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.733, -98.233
Thunderstorm Wind, Butler
- When
- September 7, 5:00 PM CST
- Where
- Butler County, El Dorado Res
- Measured
- 56 kt (64 mph)
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.667, -99.017
Awnings ripped off an unspecified number of campers. Numerous limbs were downed as well. Area newspapers contributed to this report.
Thunderstorm Wind, Butler
- When
- September 7, 5:01 PM CST
- Where
- Butler County, 3 mi E of El Dorado
- Measured
- 56 kt (64 mph)
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.300, -95.333
Barn heavily damaged as were numerous trees. Area newspapers contributed to this report.
Hail, Sedgwick
- When
- September 7, 5:05 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.033, -95.633
Occurred in West Wichita at Kellogg/Maize Rd. intersection.
Thunderstorm Wind, Marion
- When
- September 7, 5:05 PM CST
- Where
- Marion County, Hillsboro
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.350, -95.267
Hail, Marion
- When
- September 7, 5:05 PM CST
- Where
- Marion County, Hillsboro
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.933, -98.150
Hail, Sedgwick
- When
- September 7, 5:15 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 2 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.767, -97.867
Hail, Sedgwick
- When
- September 7, 5:15 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.167, -95.100
Occurred at Mid-Continent Airport.
Hail, Sedgwick
- When
- September 7, 5:15 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 2 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.050, -95.217
Occurred in West Wichita at Maple St./Maize Rd. intersection.
Thunderstorm Wind, Greenwood
- When
- September 7, 5:19 PM CST
- Where
- Greenwood County, 4 mi S of Eureka
- Measured
- 52 kt (60 mph)
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.167, -95.100
Large tree uprooted and landed on trailer home. An unspecified number of sheds and outbuildings were damaged as well. Area newspapers contributed to this report.
Hail, Sedgwick
- When
- September 7, 5:24 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.717, -98.250
Occurred in NW Wichita at K-96 overpass at Ridge Rd.
Thunderstorm Wind, Elk
- When
- September 7, 5:38 PM CST
- Where
- Elk County, 2 mi S of Howard
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.533, -95.817
Hail, Harvey
- When
- September 7, 5:40 PM CST
- Where
- Harvey County, 4 mi SE of Newton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.817, -95.433
Thunderstorm Wind, Chautauqua
- When
- September 7, 5:47 PM CST
- Where
- Chautauqua County, Cedar Vale
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.083, -97.517
Thunderstorm Wind, Greenwood
- When
- September 7, 5:55 PM CST
- Where
- Greenwood County, Fall River Res
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.800, -97.317
Thunderstorm Wind, Wilson
- When
- September 7, 5:58 PM CST
- Where
- Wilson County, Fredonia
- Measured
- 61 kt (70 mph)
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.750, -97.333
Barn destroyed. Downed power lines became entangled near a shop, severing power to most of town for about two hours. In addition, an earlier power outage occurred when lightning struck an oil switch at the town's substation.
Thunderstorm Wind, Wilson
- When
- September 7, 5:58 PM CST
- Where
- Wilson County, Buxton
- Measured
- 56 kt (64 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -98.083
Thunderstorm Wind, Woodson
- When
- September 7, 6:05 PM CST
- Where
- Woodson County, 2 mi NE of Toronto Lake
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.033, -97.600
Thunderstorm Wind, Neosho
- When
- September 7, 6:14 PM CST
- Where
- Neosho County, Chanute Arpt
- Measured
- 58 kt (67 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.167, -97.100
Thunderstorm Wind, Chautauqua
- When
- September 7, 6:30 PM CST
- Where
- Chautauqua County, Sedan
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.067, -97.917
Thunderstorm Wind, Montgomery
- When
- September 7, 6:33 PM CST
- Where
- Montgomery County, 3 mi SW of Elk City
- Measured
- 52 kt (60 mph)
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.783, -98.017
Numerous trees and power lines downed, severing power to approximately 3,000 residents. Area newspapers contributed greatly to this report.
Thunderstorm Wind, Allen
- When
- September 7, 6:42 PM CST
- Where
- Allen County, 1 mi E of Iola
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.750, -98.850
Thunderstorm Wind, Montgomery
- When
- September 7, 6:45 PM CST
- Where
- Montgomery County, Independence
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.483, -97.833
Hail, Neosho
- When
- September 7, 6:45 PM CST
- Where
- Neosho County, 3 mi NW of Chanute
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -98.950
Thunderstorm Wind, Neosho
- When
- September 7, 6:52 PM CST
- Where
- Neosho County, Thayer
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.067, -97.917
Thunderstorm Wind, Allen
- When
- September 7, 7:00 PM CST
- Where
- Allen County, Humboldt
- Measured
- 70 kt (81 mph)
- Property damage
- $250,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.700, -97.333
Part of a roof (on south side) of a tire business was torn off. A Cement Company also sustained roof damage. A 3rd building had a large door blown off it's hinges. On the city square, a flag pole was broken off. At the town's athletic field, roofs of the dugouts were torn off with numerous cinder blocks dislodged. Tree and power line damage was widespread, including large trees that were "snapped off at ground level". The town was without power for approximately two hours.
Hail, Ellsworth
- When
- September 7, 7:05 PM CST
- Where
- Ellsworth County, 1 mi SW of Ellsworth
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.767, -97.467
Thunderstorm Wind, Neosho
- When
- September 7, 7:05 PM CST
- Where
- Neosho County, 5 mi SW of Shaw
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.683, -97.667
Thunderstorm Wind, Ellsworth
- When
- September 7, 7:10 PM CST
- Where
- Ellsworth County, Ellsworth
- Measured
- 62 kt (71 mph)
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.883, -98.850
KSN Weatherlab. Widespread tree damage resulted, including two large trees that were uprooted and fell onto one house and one trailer home. Area newspapers contributed to this report.
Thunderstorm Wind, Labette
- When
- September 7, 7:20 PM CST
- Where
- Labette County, 5 mi SW of Parsons
- Measured
- 56 kt (64 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -97.600
Thunderstorm Wind, Montgomery
- When
- September 7, 7:34 PM CST
- Where
- Montgomery County, Coffeyville
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.867, -98.683
Thunderstorm Wind, Labette
- When
- September 7, 7:40 PM CST
- Where
- Labette County, Parsons
- Measured
- 56 kt (64 mph)
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.700, -97.333
Widespread tree and power line damage, including a few trees that were uprooted, one of which fell onto a house. Area newspapers contributed to this report.
Thunderstorm Wind, Lincoln
- When
- September 7, 7:42 PM CST
- Where
- Lincoln County, 8 mi W of Westfall
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -97.333
Hail, Saline
- When
- September 7, 7:45 PM CST
- Where
- Saline County, Brookville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -97.333
Thunderstorm Wind, Ellsworth
- When
- September 7, 7:45 PM CST
- Where
- Ellsworth County, Ellsworth
- Measured
- 61 kt (70 mph)
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.783, -98.850
Trees and power lines downed.
Thunderstorm Wind, Labette
- When
- September 7, 7:52 PM CST
- Where
- Labette County, Oswego
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -97.333
Thunderstorm Wind, Labette
- When
- September 7, 8:00 PM CST
- Where
- Labette County, Bartlett
- Measured
- 56 kt (64 mph)
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.700, -97.333
Trees and power lines downed.
Thunderstorm Wind, Labette
- When
- September 7, 8:10 PM CST
- Where
- Labette County, Oswego
- Measured
- 56 kt (64 mph)
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.700, -97.333
Trees, power lines and power poles downed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, September 7, 20011 injured · $1.1 million · 1 in hail · 34 events
- Hail and Damaging Winds in Missouri, September 7, 2001$599,000 · 70 kt wind · 36 events
- Damaging Winds in Iowa, September 7, 20011 injured · $336,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Oklahoma, September 7 to 8, 2001$46,000 · 1.75 in hail · 61 events
- Tornado and Flood in Oklahoma, September 7, 2001$27,000 · F0 · 72 events
- Tornadoes and Hail in Kansas, September 7, 2001$175,000 · F1 · 5 events
- Hail and Damaging Winds in Michigan, September 7 to 9, 20011 injured · $63,000 · 66 kt wind · 40 events
- Hail and Damaging Winds in Texas, September 7 to 9, 2001$90,000 · 3 in hail · 26 events
- Hail and Damaging Winds in Michigan, September 7, 2001$149,000 · 60 kt wind · 13 events
- Tornado and Hail in Wisconsin, September 7, 20011 injured · $104,000 · F0 · 10 events
- Tornado in Nebraska, September 7, 2001$60,000 · F1 · 1 event
- Flooding and Damaging Winds in Wisconsin, September 7, 2001$85,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264085, 5264086, 5264087, 5264088, 5264089, 5264090, 5264147, 5264148, 5263351, 5263352, 5264149, 5263353, 5263441, 5263442, 5263354, 5263435, 5263436, 5263443, 5263444, 5263437, 5263439, 5263445, 5263438, 5263446, 5263440, 5263447, 5263448, 5264150, 5264151, 5264152, 5264153, 5264154, 5264155, 5264156, 5264157, 5264158, 5264159, 5264160, 5264161, 5264163, and more.